MAUDE Adverse Event Report: COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G09503
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/29/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that an ultrathane mac-loc locking loop multipurpose drainage catheter leaked during a nephrostomy procedure on a patient of unknown age and gender.The device was to be used for urine drainage out of the kidneys.The leakage of blood was noticed at the mac-loc lever area of the plastic hub from two devices of the same lot during the procedure.The procedure was successfully completed by using another same like-device from a different lot.It was noted that the fitting was securely attached at first inspection.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
D2a - common device name: additional names: gbo catheter, nephrostomy, general & plastic surgery; lje catheter, nephrostomy.D2b - product code: additional product codes: gbo, lje.E1 - (customer person) - title: tech.G4 - pma/510(k) #: k173035.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation it was reported that an ultrathane mac-loc locking loop multipurpose drainage catheter leaked during a nephrostomy procedure on a patient of unknown age and gender.The device was to be used for urine drainage out of the kidneys.The leakage of blood was noticed at the mac-loc lever area of the plastic hub from two devices of the same lot during the procedure.The procedure was successfully completed by using another like-device from a different lot.It was noted that the fitting was securely attached at first inspection.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Reviews of documentation including the complaint history, device history record (dhr), specifications, manufacturing instructions (mi), instructions for use (ifu), quality control as well as a visual inspection of the returned device were conducted during the investigation.A total of two ultrathane mac-loc locking loop multipurpose drainage catheters were returned to cook for evaluation.Both catheters were received in a used and damaged condition.During table-top testing using a syringe, hemostat, and water, leakage between the cap and mac-loc adaptor was confirmed.There was a fold in the flare visually noted from the lumen of the mac-loc adaptors.The distance between the cap and the hub was measured and determined to be within specification for both devices.Cook has concluded that the devices were manufactured out of specification.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the reported complaint device lot and the related subassembly lots revealed one relevant non-conformance for "flare inadequate" in which three devices were scrapped.A complaint history search identified no additional complaints associated with the complaint lot.Lots flared within four business days of the complaint lot (10jun2024 - 20jun2024) by the same operator were reviewed, finding 50 additional lots.No complaints were noted from any of these lots.Containment was performed on the complaint lot.Field action was determined to not be required.Cook also reviewed product labeling.The ifu [ifu__multi2_rev1] packaged with the device contains the following in relation to the reported failure mode: "precautions patients with indwelling drainage catheters should be evaluated routinely to ensure continuous function of the catheter.How supplied upon removal from package, inspect the product to ensure no damage has occurred." based on the information provided, inspection of the returned device, and the results of the investigation, cook concluded that a manufacturing and quality control deficiency contributed to the event.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute toa death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key20315797
Report Number1820334-2024-01277
Device Sequence Number12708392
Product Code FGE
UDI-Device Identifier00827002095038
UDI-Public(01)00827002095038(17)270613(10)16106793
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG09503
Device Catalogue NumberULT12.0-38-25-P-6S-CLM-RH
Device Lot Number16106793
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/23/2024
Supplement Date Received by Manufacturer05/07/2025
Initial Report FDA Received Date09/26/2024
Supplement Report FDA Received Date06/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown